Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 31, NWS Reno, NV

November 27, 2006Mono County, California; Lyon County, Mineral County, Nevada

NWS Reno, NV issued this wind advisory at Nov 27, 2006, 9:31 AM PST for Mono County, California; Lyon County, Mineral County, Nevada. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2006, 9:31 AM PST (17:31 UTC)
Expired
Nov 27, 2006, 9:55 PM PST
In force
12 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 271731
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
931 AM PST MON NOV 27 2006

...A COLD LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS THROUGH TUESDAY
AFTERNOON...


CAZ073-280145-
/O.NEW.KREV.WI.Y.0031.061127T1731Z-061129T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
931 AM PST MON NOV 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG WEST TO SOUTHWEST WINDS BETWEEN 20 TO 40 MPH WITH LOCAL
GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 THROUGH
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-280145-
/O.NEW.KREV.WI.Y.0031.061127T1731Z-061129T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
931 AM PST MON NOV 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
IN WIND PRONE AREAS ALONG HIGHWAY 95.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 
WWUS75 KREV 271734
NPWREV

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE RENO NV
933 AM PST MON NOV 27 2006

...A COLD LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS THROUGH TUESDAY
AFTERNOON...


CAZ073-280200-
/O.NEW.KREV.WI.Y.0031.061127T1733Z-061129T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
933 AM PST MON NOV 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG WEST TO SOUTHWEST WINDS BETWEEN 20 TO 40 MPH WITH LOCAL
GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 THROUGH
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-280200-
/O.NEW.KREV.WI.Y.0031.061127T1733Z-061129T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
933 AM PST MON NOV 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
IN WIND PRONE AREAS ALONG HIGHWAY 95.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 272307
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
307 PM PST MON NOV 27 2006

...A COLD LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS THROUGH TUESDAY
AFTERNOON...

CAZ073-280700-
/O.CON.KREV.WI.Y.0031.000000T0000Z-061129T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
307 PM PST MON NOV 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG WEST TO SOUTHWEST WINDS BETWEEN 20 TO 40 MPH WITH LOCAL
GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 THROUGH
TUESDAY AFTERNOON. GUST BETWEEN 80 AND 100 MPH CAN BE EXPECTED
ALONG THE SIERRA CREST.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-280700-
/O.CON.KREV.WI.Y.0031.000000T0000Z-061129T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
307 PM PST MON NOV 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH AND AREAS OF BLOWING DUST IN WIND PRONE AREAS ALONG
HIGHWAY 95 THROUGH TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 280555
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
955 PM PST MON NOV 27 2006

CAZ073-NVZ001-280700-
/O.CAN.KREV.WI.Y.0031.000000T0000Z-061129T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
955 PM PST MON NOV 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WIND GUSTS HAVE DECREASED THIS EVENING BEHIND AN EXITING COLD
FRONT. LOCAL WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE OVER
EXPOSED AND WIND PRONE AREAS...HOWEVER WIDESPREAD WINDY CONDITIONS
ARE NO LONGER EXPECTED. BLOWING SNOW WITH OCCASIONAL REDUCED
VISIBILITY IS STILL POSSIBLE ALONG HIGHWAY 395 EVEN WITH THE LOWER
WIND SPEEDS.

$$

JORDAN

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 4:00 AM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 4:00 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST MON NOV 27 2006

.SHORT TERM...
INITIAL SNOW BAND YESTERDAY AFTERNOON PRODUCED 2-5 INCHES ALONG THE
SIERRA INCLUDING THE TAHOE BASIN. WHILE THE EVENING HAS BEEN QUIET...
ONE FINAL JET STREAK DIVING SOUTH NEAR THE CA-OREGON BORDER COAST IS
HELPING TO INCREASE SNOW COVERAGE IN NRN CA AND THE WEST SLOPE OF
THE SIERRA CREST. DESPITE WEAK RADAR ECHOES...VSBY AT ALTURAS HAS
DECREASED TO 1/2 MILE AT TIMES SO THE SNOW EVENT IS NOT FINISHED
YET. WHILE SNOW AMOUNTS WILL STRUGGLE TO REACH CRITERIA IN THE
WARNING AND ADVISORY AREAS...THE TIMING OF BEST FORCING WILL
COINCIDE WITH THE BUSY MORNING COMMUTE AND HAVE A NOTABLE IMPACT ON
TRAVEL IN THE SIERRA AND OVER WRN NV MAINLY NORTH OF INTERSTATE 80.

FROM THIS AFTERNOON THRU TUESDAY...UNSETTLED PATTERN WILL PERSIST
WITH AREAS OF LIGHT SNOW OR SNOW SHOWERS ALONG THE SIERRA FROM TAHOE
NWR AND ALSO OVER EXTREME NWRN NV AND THE SURPRISE VALLEY. MORE
ORGANIZED LIGHT POWDER SNOW AMOUNTING TO A COUPLE OF INCHES IS
POSSIBLE TONIGHT THRU EARLY TUESDAY IN AREAS NORTH OF GERLACH TO THE
OREGON BORDER AS SHORTWAVE ENERGY RIDES ALONG A STALLED SECONDARY
FRONTAL BOUNDARY OVER THIS AREA. THIS BOUNDARY IS THEN EXPECTED TO
WEAKEN AS IT DRIFTS SOUTH LATER TUESDAY THRU TUES NIGHT AND COULD
BRING SOME FLURRIES AS FAR SOUTH AS RENO-FALLON LINE BEFORE
AVAILABLE SOURCES OF LIFT AND MOISTURE CEASE. LIGHT ACCUMULATIONS
OF LAKE EFFECT SNOW WILL REMAIN POSSIBLE EAST OF PYRAMID LAKE
TONIGHT AND SOUTHEAST OF THE LAKE TUES NIGHT AS STEEP LAPSE RATES
OVER THE LAKE WILL INDUCE BETWEEN 500-900 J/KG OF CAPE BASED ON
MODEL SOUNDINGS AND A LAKE WATER TEMPERATURE OF 10 C/50 F.

OTHER THAN THE SNOW...THE MAIN WEATHER STORY WILL BE THE VERY COLD
WEATHER FOR THE NEXT FEW DAYS. TEMPS WILL REMAIN IN THE 30S OR LOWER
40S OVER VALLEY AREAS TODAY AND BECOME COOLER THRU MIDWEEK WITH SOME
VALLEYS REMAINING BELOW FREEZING WEDNESDAY AS MID LEVEL INVERSION
STRENGTHENS WHILE LIGHT NE-E FLOW PREVAILS AT THE SFC. CLOUD COVER
WILL PREVENT FULL RADIATIONAL COOLING TONIGHT...BUT THE NEXT TWO
NIGHTS WILL BE VERY COLD AS CLOUDS DECREASE. RECORD LOWS NEAR THE
END OF NOVEMBER WERE ACTUALLY SET IN RENO JUST TWO YEARS AGO WHEN IT
GOT AS COLD AS 4 DEGREES AT THE AIRPORT...BUT AT THAT TIME A
WIDESPREAD SNOWPACK OF SEVERAL INCHES WAS PRESENT ACROSS WRN NV.
WITHOUT THAT SNOW ON THE GROUND...IT IS NOT LIKELY THAT THOSE
RECORDS WILL BE THREATENED. MJD

.LONG TERM...THURSDAY THROUGH SUNDAY...
UPPER RIDGE BUILDS JUST OFF THE WEST COAST THURSDAY AND FRIDAY WITH
A NORTHWEST FLOW ALOFT ACROSS THE WESTERN US. MEDIUM RANGE MODELS
CONTINUE TO SHOW DECENT AGREEMENT WITH ONLY SOME DIFFERENCES ON THE
STRENGTH OF THE RIDGE. SURFACE HIGH PRESSURE STRENGTHENS ACROSS
IDAHO AND THE PAC NW BEHIND A SHORT WAVE THAT REMAINS NORTH OF THE
CWA ON FRIDAY. NORTH OR NORTHEAST LOW LEVEL FLOW WILL CONTINUE TO
HOLD TEMPERATURES BELOW NORMAL AND BELOW MOS GUIDANCE THROUGH THE
WEEKEND. OPERATIONAL GFS AND A COUPLE OF ITS ENSEMBLE MEMBERS SHOW
AND INSIDE SLIDER DROPPING INTO NV OVER THE WEEKEND BUT THE TRACK
WOULD LIKELY BE ACROSS CENTRAL OR EASTERN NV. NO PRECIPITATION IS
EXPECTED DURING THE PERIOD AND NO SIGNIFICANT CHANGES WERE MADE TO
THE PREVIOUS FORECAST PACKAGE. RC

&&

.AVIATION...
STORM SYSTEM MOVING ACROSS THE AREA WILL CREATE AREAS OF IFR CONDS
WITH LOCAL LIFR IN THE SIERRA FROM AROUND LAKE TAHOE NORTH THIS
MORNING. A COLD FRONT WILL MOVE ACROSS NORTHERN AND WESTERN NV TODAY
AND PRODUCE MVFR CIGS AND VSBYS IN SNOW SHOWERS. WIDESPREAD MOUNTAIN
OBSCUREMENT EXPECTED WITH CONDITIONS IMPROVING AFTER 20Z. RC

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING THRU 12 NOON ZONES 2 AND 5
     SNOW ADVISORY THRU 10 AM ZONES 3 AND 4.
CA...WINTER STORM WARNING THRU 12 NOON ZONES 70...71 AND 72.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Nov 27, 6:00 AM PST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST MON NOV 27 2006

CAZ070>073-NVZ001>005-281500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ONE MORE ROUND OF SNOW EXPECTED THIS MORNING. SNOW LEVELS LOWERING
TO THE VALLEY FLOORS AND THE POTENTIAL FOR HEAVY SNOW AT TIMES IN
THE SIERRA WILL CREATE HAZARDOUS WINTER CONDITIONS THIS MORNING. SEE
THE LATEST WINTER WEATHER STATEMENT FROM RENO/WWUS45 KREV WSWREV/
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLD TEMPERATURES ARE EXPECTED TO REMAIN IN PLACE THROUGHOUT MUCH OF
THE WEEK WITH HIGH TEMPERATURES REMAINING IN THE 30S OVER MOST
VALLEYS AND SINGLE DIGITS IN OUTLYING COLDER VALLEY LOCATIONS
OVERNIGHT CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 7:02 PM PSTWind AdvisoryREVDouglas, Lyon, Storey, Washoe9 hr
Nov 27, 9:59 AM PSTSnow AdvisoryREVChurchill, Lyon, Pershing, Washoe12 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.